MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH CARBON FIBRE ROD Ø3 L75 F/MINI-EXT-FIX; APPLIANCE,FIXATION,NAIL

OBERDORF : SYNTHES PRODUKTIONS GMBH CARBON FIBRE ROD Ø3 L75 F/MINI-EXT-FIX; APPLIANCE,FIXATION,NAIL
Catalog Number 395.111
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient information is unknown.Implant date is unknown.Explant date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A device history record review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that several rods does not fit into the clamps.This leads to loose fracture reduction stability and alternatively used 2.5 mm k-wire instead of carbon rods to hold the fracture.No information about patient status.The surgery was prolonged to 25 minutes.Concomitant devices: 15x 2.5 mm k-wire, part/lot unknown, 13x unk clamps, part/lot unknown.This is report 1 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Additional device code: jey.The device was received and the product evaluation is in progress.No conclusion can be drawn.Corrected data: initially reported concomitant devices - 13x unk clamps, part/lot unknown are not concomitant and were reported as impacted products.15x 2.5mm k-wire, part/lot unknown are not concomitant.Implant and explant dates: device malfunctioned intraoperative.Device was not implanted/explanted.Alternatively, 2.5mm k-wire was used instead of carbon rods to hold the fracture.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that fracture was stable.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for art.No.395.111 / lot l210851: manufacturing location: (b)(4), release to warehouse date: 29.Nov.2016: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.We have received a carbon fibre rod ø3 l75 f/mini-ext-fix (1x 395.111 / l210851) for investigation.Here is the statement.Upon visual inspection of the complained device, it can be seen that the carbon fibre rod has some nicks on the device and was in a used condition.The holding clamps were not returned for evaluation.The part conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformance reported.The outer diameter was checked and found according specification at the time of manufacturing.No manufacturing related issued that would contributed to this complaint were found.Based on the investigation findings, it has been determined that no corrective and/or preventative actions is proposed.Although the exact cause cannot be determined, this complaint condition is likely a result of method of use, the complaint is determined not to be a result of a detected product related deficiency.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Re-evaluation from manufacturing site: the received parts have been forwarded to the responsible manufacturing site for further re-evaluation with the following results: as relevant for the complaint condition that the carbon fiber rods do not fit with the connecting clamp, the relevant features haven been identified and measured.Several measurements were taken for each part.First, the parts were measured at the same location in different orientations and second, the parts were measured at different locations along the length of the rod.The maximum and minimum results were documented and have failed through the specifications according to the drawing.In addition, the diameter measurements were performed with a 3d measuring machine where the surface was scanned to 360° of the diameter with a measuring probe.Based on its overall length of 25mm, only one measurement for article 395.105 on one location on the rod was taken for each part.For all other articles longer than 25mm, two measurements were taken for each part.As there is a manufacturing issue identified, the prm review as well as the occurrence rate calculation has been performed.For the current preliminary risk assessment (pra) for the finished products 395.105, 395.107, 395.109, 395.111, the issue of out of tolerance rod diameter is defined.The worst case severity of harm is rated as 3 and the expected probability of occurrence of harm is rated as 1.According to the investigation results, this complaint is confirmed since the dimensional test has failed to meet the specifications.Therefore, from the manufacturing point of view this complaint is rated as valid because the finished goods products are not manufactured according to specification indicated by the drawings.A non-conformance has been raised to further investigate this issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CARBON FIBRE ROD Ø3 L75 F/MINI-EXT-FIX
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf
SZ 
MDR Report Key7095935
Report Number8030965-2017-50368
Device Sequence Number782546
Product Code KTT
UDI-Device Identifier07611819200050
UDI-Public(01)07611819200050(10)L210851
Combination Product (Y/N)N
PMA/510(K) Number
K033158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.111
Device Lot NumberL210851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/21/2017
02/06/2018
11/02/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/19/2018
02/06/2018
11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;